Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 50, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at May 21, 2015, 7:52 AM CDT for Houston County, Madison County, Walker County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2015, 7:52 AM CDT (12:52 UTC)
- Expired
- May 21, 2015, 10:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Houston County, TX, Madison County, TX, Walker County, TX
The radar
The Ft Hood radar (KGRK), 165 km from the middle of the area, began a volume at 12:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 0.9 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -318 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
971
WGUS54 KHGX 211252
FFWHGX
TXC225-313-471-211545-
/O.NEW.KHGX.FF.W.0050.150521T1252Z-150521T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
752 AM CDT THU MAY 21 2015
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN HOUSTON COUNTY IN SOUTHEASTERN TEXAS...
EASTERN MADISON COUNTY IN SOUTHEASTERN TEXAS...
NORTHWESTERN WALKER COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 1045 AM CDT
* AT 752 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NORTHWESTERN HUNTSVILLE...AUSTONIO...MIDWAY AND CRABBS PRAIRIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3069 9562 3085 9586 3109 9583 3109 9576
3114 9577 3116 9573 3118 9574 3121 9575
3123 9573 3127 9573 3129 9570 3129 9568
3131 9567 3136 9550
$$
!KP!What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at May 21, 4:59 AM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, May 21, 4:59 AM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 459 AM CDT THU MAY 21 2015 .DISCUSSION... COLD FRONT WHICH APPEARED TO BE SLIGHTLY AHEAD OF SCHEDULE LAST NIGHT HAS SLOWED DOWN OVERNIGHT. THIS LINE (ALONG WITH ITS ASSO- CIATED PCPN) SEEMS TO BE JUST ENTERING THE NRN PARTS OF THE CWA ATTM...AND STILL EXPECTING ALL OF THIS ACTIVITY TO SPREAD SOUTH WITH TIME TODAY. KEEPING POPS HIGH SIDE IN/AROUND THIS BOUNDARY THESE NEXT COUPLE OF DAYS AS IT WILL REMAIN THE FOCUS FOR PCPN/ POSSIBLE LOCATIONS OF HEAVY RAINS. PWS PROGGED TO REMAIN AROUND 1.8" AS SHORTWAVES MOVE IN FROM THE SW. NOT RULING OUT THE POSS- IBILITY OF ISO SEVERE STORMS THIS AFTN...BUT CLOUDINESS ALREADY OVER THE THE AREA COULD LIMIT INSTABILITY SOME. BUT THE GREATER CONCERN MAY BE THE LIKELIHOOD OF LOCALLY HEAVY RAINS OVER AREAS STILL TRYING TO DRY OUT FROM RAINS THIS PAST WEEK. ADDITIONALLY THIS SCENARIO COULD BE SETTING THE STAGE FOR POTENTIALLY BIGGER PROBLEMS LATER (THIS UPCOMING WEEKEND). AS THIS SFC BOUNDARY WASHES OUT/MOVES BACK NORTH ON SAT...STILL LOOKING FOR JUST A SLIGHT BREAK IN THE ACTIVITY. BUT MODELS ARE REMAINING VERY SALTY WITH THE PROSPECTS OF VERY HEAVY RAINS FOR SUN/MON. THE PROGGED PWS NOW UP TO 2" AS THE UPPER FLOW BECOMES VERY FAVORABLE WITH THE APPROACH OF THE MAIN UPPER LOW FROM THE WEST. HOLDING OFF ON THE MENTION OF LOCALLY HEAVY RAINS FOR THE GRIDS FOR TIME FRAME AS WE ARE STILL A WAYS OFF BUT WILL LIKELY HIGHLIGHT THE POSSIBILITY IN THE UPCOMING HWO. UNFORTUNATELY... ALL OF THIS IS HAPPENING ON THE HOLIDAY WEEKEND. 41 && .MARINE... WINDS RELAXING THIS MORNING WITH MOST MARINE SITES AT 6-13 KNOTS WITH A CORRESPONDING DROP IN SEAS. THIS PATTERN SHOULD PREVAIL TODAY AS WINDS BACK SLIGHTLY AHEAD OF A COLD FRONT SAGGING INTO SETX. EXPECT STORMS TO REDEVELOP THIS AFTERNOON ALONG THE SEABREEZE AND COLD FRONT IN THE COASTAL COUNTIES. THESE STORMS MAY EXTEND INTO THE BAYS WITH HEAVY DOWNPOURS AND SLOW MOVEMENTS. THE FRONTAL BOUNDARY WASHES OUT ON FRIDAY AS IT LIFTS BACK SLOWLY NORTHWARD. IMPRESSIVE UPPER LEVEL TROUGH MOVES INTO TEXAS LATE THIS WEEKEND LEADING TO WINDS INCREASING FRIDAY AND WILL VERY LIKELY WARRANT SCEC/SCA SATURDAY AND SCA SATURDAY NIGHT-MONDAY. SUSTAINED WINDS AROUND 20 KNOTS WITH SEAS BUILDING TO 7 FEET. LLJ LINES UP FROM NORTH TO SOUTH ACROSS THE AREA AND GUSTY WINDS SHOULD ACCOMPANY THE WINDS THIS WEEKEND. WILL NEED TO KEEP AN EYE OUT ON STORMS PROPAGATING EAST FROM THE AXIS OF DEEPEST/RICHEST MOISTURE TRANSPORT (PROBABLY GREATEST THREAT OF THIS ON SUNDAY AND MONDAY) AND INTO THE COASTAL WATERS AS A LARGE CLUSTER OF STRONG STORMS. RUNUP AND PERSISTENT SE FLOW AND SWELL FETCH ALL POINT TO ELEVATED TIDES AND STRONGER RIP CURRENTS OVER THE HOLIDAY WEEKEND. 45 && .AVIATION... STORMS FIRING OFF ON OR JUST SOUTH OF THE FRONTAL BOUNDARY NEAR CLL- DKR THIS MORNING. BOUNDARY SHOULD CONTINUE TO SAG SOUTHWARD TURNING WINDS FROM L/V TO N TO NE. WIND SHIFT SHOULD REACH IAH BY AROUND 17Z THEN BOUNDARY SHOULD STALL. THIS WILL LIKELY BECOME A FOCUS FOR STORMS THIS AFTERNOON AND WILL CONTINUE TO MENTION VCTS/TEMPO CONDITIONS 19-23Z FOR MOST OF THE SOUTHERN SITES. COULD END UP WITH SOME SIGNIFICANT IMPACTS WITH SLOW MOVING/STATIONARY STORMS BOTH EAST AND WEST OF THE MAJOR TERMINALS. STORMS SHOULD WIND DOWN BETWEEN 23-02Z. 45 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 81 70 82 71 84 / 60 40 50 30 40 HOUSTON (IAH) 85 72 83 72 84 / 60 30 40 20 30 GALVESTON (GLS) 83 77 82 77 83 / 60 30 30 20 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...99
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 5:03 AM CDT | Areal Flood Advisory | HGX | Brazos, Grimes, Houston, Madison, Walker | 3 hr |
| May 21, 7:54 AM CDT | Areal Flood Advisory | HGX | Houston, Polk, Trinity | 3 hr |
| May 21, 9:23 AM CDT | Areal Flood Advisory | HGX | Trinity | 3 hr |
| May 21, 9:42 AM CDT | Areal Flood Advisory | HGX | Grimes, Montgomery, San Jacinto, Walker | 2 hr |
| May 21, 10:50 AM CDT | Areal Flood Advisory | HGX | Harris, Montgomery, San Jacinto | 115 min |
| May 21, 11:15 AM CDT | Areal Flood Advisory | HGX | Harris, Montgomery | 2 hr |
| May 21, 12:29 PM CDT | Areal Flood Advisory | HGX | Harris, Liberty | 2 hr |
| May 21, 1:21 PM CDT | Areal Flood Advisory | HGX | Houston, Trinity, Walker | 114 min |
| May 21, 1:40 PM CDT | Areal Flood Advisory | HGX | Brazoria, Matagorda | 2 hr |
| May 21, 1:52 PM CDT | Areal Flood Advisory | HGX | Brazoria, Galveston | 2 hr |
| May 21, 2:53 PM CDT | Areal Flood Advisory | HGX | Brazoria, Matagorda | 2 hr |
| May 21, 3:53 PM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Matagorda, Wharton | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.